Alert archive / Illinois / Frost Advisories in 2017
Frost Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Apr 7, 2017, 3:05 AM CDT for 13 counties in Illinois. It took effect at Apr 7, 2017, 11:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 3:05 AM CDT (08:05 UTC)
- In effect from
- Apr 7, 2017, 11:00 PM CDT
- Expired
- Apr 8, 2017, 7:50 AM CDT
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Vermilion County, IL
The radar
The Evansville,IN radar (KVWX), 122 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
216 WWUS73 KILX 070805 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 305 AM CDT Fri Apr 7 2017 ILZ045-046-055>057-062-063-066>068-071>073-071615- /O.NEW.KILX.FR.Y.0001.170408T0400Z-170408T1400Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 305 AM CDT Fri Apr 7 2017 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT SATURDAY... The National Weather Service in Lincoln has issued a Frost Advisory, which is in effect from 11 PM this evening to 9 AM CDT Saturday. * TEMPERATURE...Low temperatures near 35 degrees * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
4 follow-up statements
109 WWUS73 KILX 071520 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1020 AM CDT Fri Apr 7 2017 ILZ045-046-055>057-062-063-066>068-071>073-072100- /O.CON.KILX.FR.Y.0001.170408T0400Z-170408T1400Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1020 AM CDT Fri Apr 7 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT SATURDAY... * TEMPERATURE...Low temperatures near 35 degrees * IMPACTS...Unprotected sensitive outdoor vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
398 WWUS73 KILX 072030 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 330 PM CDT Fri Apr 7 2017 ILZ045-046-055>057-062-063-066>068-071>073-080900- /O.CON.KILX.FR.Y.0001.170408T0400Z-170408T1400Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 330 PM CDT Fri Apr 7 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT SATURDAY... * TEMPERATURE...Low temperatures will dip into the lower to middle 30s. * IMPACTS...Tender vegetation could be damaged by frost if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
943 WWUS73 KILX 080822 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 322 AM CDT Sat Apr 8 2017 ILZ045-046-055>057-062-063-066>068-071>073-081400- /O.CON.KILX.FR.Y.0001.000000T0000Z-170408T1400Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 322 AM CDT Sat Apr 8 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Low temperatures will dip into the lower to middle 30s. * IMPACTS...Tender vegetation could be damaged by frost if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Smith
826 WWUS73 KILX 081250 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 750 AM CDT Sat Apr 8 2017 ILZ045-046-055>057-062-063-066>068-071>073-081400- /O.CAN.KILX.FR.Y.0001.000000T0000Z-170408T1400Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 750 AM CDT Sat Apr 8 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Lincoln has cancelled the Frost Advisory. Temperatures continue to rise through the upper 30s to lower 40s early this morning, as a result, the Frost Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Apr 7, 12:28 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 7, 12:28 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1228 AM CDT Fri Apr 7 2017 .UPDATE... Issued at 855 PM CDT Thu Apr 6 2017 Skies are clearing over most of the area, with most clouds remaining over the eastern part of the CWA for several more hours. Will likely make some minor adjustments to the clouds to reflect current sky cover and expected trends, but remainder of the forecast looks fine. So, no update planned at this time. && .SHORT TERM...(This evening through Friday) ISSUED AT 257 PM CDT Thu Apr 6 2017 Sprawling ridge of high pressure currently extending from Ontario to Texas will shift slowly eastward tonight...with model consensus placing it just west of the Mississippi River by 12z Fri. The pressure gradient will initially be tight enough to support northwesterly winds gusting to 20-25mph early this evening: however, as the gradient relaxes, winds will subside to less than 10mph overnight. A few diurnal showers will be possible late this afternoon into the early evening across the E/NE KILX CWA, but these will rapidly dissipate after sunset. With clearing skies and slowly diminishing winds, a cold night will be in store. Overnight lows will drop into the lower to middle 30s, with a few upper 20s possible northwest of the Illinois River. While temperatures will dip to near or slightly below 32F, decided not to issue a Freeze Warning as temps in the 20s are not anticipated. May see some patchy frost in sheltered valleys along/west of I-55 toward dawn: however, think winds will remain strong enough to prevent widespread frost development. High pressure will move overhead on Friday, resulting in a mostly sunny and cool day with high temperatures in the lower to middle 50s. .LONG TERM...(Friday night through Thursday) ISSUED AT 257 PM CDT Thu Apr 6 2017 Once the high shifts east of the region, southerly winds will return and a major warming trend will get underway by Saturday. High temperatures will rise into the upper 60s and lower 70s on Saturday, then well into the 70s by Sunday. The next approaching frontal boundary is still slated to arrive late Sunday into Monday. The 12z Apr 6 GFS hints at a few showers across the Illinois River Valley as early as Sunday afternoon: however, with moisture return from the Gulf of Mexico still largely cut off by ridging over the Deep South, think this is too fast. Prefer the slower ECMWF solution which holds off precip until Sunday night. Forecast soundings do not fully saturate until later Monday as the front is pushing toward east-central Illinois, so think highest PoPs will be focused east of the I-55 corridor Monday afternoon and evening. Instability parameters support thunder, but with low pressure well to the northwest and plenty of clouds around, severe potential appears low at this time. The cold front will push into the Ohio River Valley by Tuesday, allowing a slightly cooler/drier airmass to arrive for the middle of the week. Current forecast suggests temperatures will cool into the upper 50s and lower 60s Tuesday through Thursday: however, with synoptic pattern featuring broad ridging and high upper heights across the Midwest, think these temps will eventually be adjusted upward by 5+ degrees. The next chance for rain will come into the picture by Thursday as a weak cold front tries to push into the mean upper ridge position. Have kept PoPs in the low chance category at this time. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1227 AM CDT Fri Apr 7 2017 VFR conditions and skies SKC-SCT250 expected for the next 24 hours as high pressure moves across the region. Winds NW 7-11 kts through 18Z then decreasing to light and variable by 00-02Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SHORT TERM...Barnes LONG TERM...Barnes AVIATION...37
Hazardous weather outlook, Apr 6, 3:54 PM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 354 PM CDT Thu Apr 6 2017 ILZ027>031-036>038-040>057-061>063-066>068-071>073-071100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 354 PM CDT Thu Apr 6 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Numerous rivers will see rises due to recent heavy rainfall. Portions of several rivers are expected to remain above flood stage tonight. Areas of freezing temperatures will develop overnight tonight, especially from Jacksonville to Paris northward. This may cause damage to early growth on fruit trees or other sensitive vegetation. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Another storm system is possible for Monday and Monday night. It is too early to determine potential severe weather impacts. Flooding will continue for several days or more on several rivers across central and southeast Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required through tonight. Bak
Nearby
Frost Advisories in Illinois, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.